Alert archive / Montana / High Wind Watches in 2016

High Wind Watch 2, NWS Great Falls, MT

February 4, 2016

NWS Great Falls, MT issued this high wind watch at Feb 4, 2016, 2:47 PM MST. It took effect at Feb 5, 2016, 5:00 PM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 4, 2016, 2:47 PM MST (21:47 UTC)
In effect from
Feb 5, 2016, 5:00 PM MST
Expired
Feb 5, 2016, 3:35 AM MST
In force
Issued by
NWS Great Falls, MT

The text

As transmitted.

681 
WWUS75 KTFX 042147
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
247 PM MST THU FEB 4 2016


MTZ009-048-051200-
/O.NEW.KTFX.HW.A.0002.160206T0000Z-160206T1800Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...MARIAS PASS...LOGAN PASS...
CHOTEAU
247 PM MST THU FEB 4 2016

...HIGH WIND WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
SATURDAY MORNING...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH
SATURDAY MORNING. 

* TIMING...SOUTHWEST TO WEST WINDS WILL INCREASE FRIDAY EVENING
  AND REMAIN STRONG THROUGH MIDDAY SATURDAY.

* WINDS...SOUTHWEST TO WEST WINDS 30 TO 45 MPH WITH GUSTS TO 75
  MPH.

* IMPACTS...STRONG WINDS WILL CAUSE DIFFICULT DRIVING CONDITIONS
  FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
AND POSSIBLY DAMAGING HIGH WIND EVENT. PLEASE CONTINUE TO MONITOR
THE LATEST FORECASTS FOR UPDATES.

&&

$$
1 follow-up statement
396 
WWUS75 KTFX 051035
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
335 AM MST FRI FEB 5 2016

MTZ009-048-052200-
/O.UPG.KTFX.HW.A.0002.160206T0000Z-160206T1800Z/
/O.NEW.KTFX.HW.W.0002.160206T0000Z-160207T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
LOGAN PASS...CHOTEAU
335 AM MST FRI FEB 5 2016

...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM
MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO
5 PM MST SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT.

* TIMING...SOUTHWEST TO WEST WINDS WILL INCREASE LATE THIS
  AFTERNOON AND EVENING AND REMAIN STRONG THROUGH MIDDAY
  SATURDAY. STRONGEST WINDS ARE LIKELY TO OCCUR LATE TONIGHT
  THROUGH SATURDAY MORNING.

* WINDS...WEST 35 TO 45 MPH WITH GUSTS UP TO 75 MPH.

* IMPACTS...STRONG WINDS WILL CAUSE DIFFICULT DRIVING CONDITIONS
  FOR HIGH PROFILE VEHICLES. IN ADDITION...BLOWING AND DRIFTING
  SNOW MAY LIMIT VISIBILITY IN AREAS WHERE SNOW-COVER IS PRESENT
  AND PARTICULARLY OVER MOUNTAIN PASSES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. STRONG WINDS ENDANGER TRANSPORTATION AND COULD
CAUSE PROPERTY DAMAGE.

&&

$$

MTZ010-052200-
/O.NEW.KTFX.HW.W.0002.160206T0000Z-160207T0000Z/
EASTERN GLACIER-
INCLUDING THE FOLLOWING LOCATIONS...CUT BANK
335 AM MST FRI FEB 5 2016

...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM
MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO
5 PM MST SATURDAY.

* WINDS...WEST 35 TO 45 MPH WITH GUSTS UP TO 70 MPH.

* TIMING...SOUTHWEST TO WEST WINDS WILL INCREASE FRIDAY EVENING
  AND REMAIN STRONG THROUGH MIDDAY SATURDAY. STRONGEST WINDS ARE
  LIKELY TO OCCUR LATE TONIGHT THROUGH SATURDAY MORNING.

* IMPACTS...STRONG WINDS WILL CAUSE DIFFICULT DRIVING CONDITIONS 
  FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. STRONG WINDS ENDANGER TRANSPORTATION AND COULD
CAUSE PROPERTY DAMAGE.

&&

$$

MTZ011>015-044>047-049>055-052200-
/O.NEW.KTFX.HW.A.0003.160206T1200Z-160207T0600Z/
HILL-CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-
MADISON-TOOLE-LIBERTY-EASTERN PONDERA-BLAINE-EASTERN TETON-
JUDITH BASIN-FERGUS-JEFFERSON-BROADWATER-MEAGHER-GALLATIN-
INCLUDING THE FOLLOWING LOCATIONS...HAVRE...GREAT FALLS...
KINGS HILL PASS...BIG SANDY...FORT BENTON...FLESHER PASS...
HELENA...LINCOLN...MACDONALD PASS...ROGERS PASS...ENNIS...
NORRIS HILL...RAYNOLDS PASS...TWIN BRIDGES...SHELBY...CHESTER...
CONRAD...CHINOOK...FAIRFIELD...STANFORD...LEWISTOWN...
LEWISTOWN DIVIDE...BOULDER...BOULDER HILL...ELK PARK PASS...
HOMESTAKE PASS...WHITEHALL...TOWNSEND...WHITE SULPHUR SPRINGS...
BATTLE RIDGE PASS...BOZEMAN...BOZEMAN PASS...TARGHEE PASS...
WEST YELLOWSTONE
335 AM MST FRI FEB 5 2016

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH
SATURDAY EVENING.

* WINDS...SOUTHWEST TO WEST 3O TO 40 MPH WITH GUSTS UP TO 70 MPH
  POSSIBLE.

* TIMING...STRONG WINDS MAY DEVELOP ON SATURDAY IN ASSOCIATION
  WITH PACIFIC WEATHER SYSTEM MOVING RAPIDLY EAST ACROSS THE
  REGION.

* IMPACTS...STRONG WINDS MAY CAUSE DIFFICULT DRIVING CONDITIONS
  FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
AND POSSIBLY DAMAGING HIGH WIND EVENT. PLEASE CONTINUE TO MONITOR
THE LATEST FORECASTS FOR UPDATES.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind watch went out at Feb 4, 2:37 PM MST, 10 minutes earlier.

Area forecast discussion, Feb 4, 2:37 PM MST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
237 PM MST THU FEB 4 2016

.DISCUSSION...

TONIGHT THROUGH SATURDAY...WEAK UPPER TROF MOVING ACROSS THE AREA
THIS AFTERNOON HAS GENERATED SCATTERED SNOW OVER THE WESTERN
MOUNTAINS AND SOME LIGHT RAIN OVER THE PLAINS. ACCUMULATIONS WILL
REMAIN ON THE LIGHT SIDE. ADDITIONALLY, SURFACE LOW PRESSURE
MOVING ACROSS NORTHEAST MONTANA HAS TIGHTENED THE GRADIENT FOR
GUSTY WEST WINDS THIS AFTERNOON. BOTH THE PRECIPITATION AND WINDS
SHOULD GRADUALLY END LATER THIS EVENING AS THE UPPER TROF AND
SURFACE LOW EXIT THE AREA TO THE EAST. AN UPPER RIDGE WILL BUILD
OVER THE AREA FRIDAY BRINGING WARMER AND DRIER CONDITIONS. THE
RIDGE WILL BE PUSHED EAST EARLY SATURDAY AS A FAST MOVING SHORT
WAVE APPROACHES FROM THE WEST. THE PRESSURE GRADIENT WILL TIGHTEN
CONSIDERABLY ALONG THE ROCKY MOUNTAIN FRONT FRIDAY NIGHT INTO
SATURDAY MORNING, RESULTING IN INCREASING WINDS. A HIGH WIND WATCH
HAS BEEN ISSUED FOR THE ROCKY MOUNTAIN FRONT FROM FRIDAY EVENING
THROUGH MIDDAY SATURDAY. WINDS SHOULD DECREASE RATHER QUICKLY BY
SATURDAY AFTERNOON AS THE SHORT WAVE MOVES TO EASTERN MONTANA. AN
ASSOCIATED COLD FRONT WILL ALSO MOVE ACROSS THE AREA SATURDAY WITH
SCATTERED TO ISOLATED SHOWERS RESULTING FROM CONVERGENCE ALONG THE
FRONT. AGAIN, QPF AMOUNTS WILL BE ON THE LIGHT SIDE. TEMPERATURES
WILL BE A BIT COOLER SATURDAY BUT NOT SIGNIFICANTLY. READINGS BOTH
DAYS SHOULD REMAIN ABOVE SEASONAL AVERAGES.

SATURDAY NIGHT THROUGH THURSDAY...IN THE WAKE OF SATURDAY'S
DISTURBANCE AND COLD FRONT, SCATTERED SHOWERS WILL LINGER ACROSS THE
FORECAST AREA SATURDAY NIGHT. AFTER THIS, FORECAST MODELS AGREE ON
STRENGTHENING AN UPPER LEVEL HIGH PRESSURE RIDGE OVER THE WESTERN
UNITED STATES FOR THE REMAINDER OF THE WEEK, KEEPING THE AREA DRY
AND WARMER THAN NORMAL. THE WARMEST TEMPERATURES WILL LIKELY OCCUR
ON TUESDAY, BEFORE A WEAK DISTURBANCE MOVES ACROSS WESTERN CANADA
AND SOMEWHAT FLATTENS THE RIDGE. TEMPERATURES WILL GENERALLY BE
AROUND 10 DEGREES ABOVE SEASONAL AVERAGES ACROSS THE PLAINS, BUT
THEY COULD APPROACH 60 DEGREES IN SOME AREAS ON TUESDAY.
TEMPERATURES IN THE SOUTHWEST VALLEYS WILL BE SLOWER TO WARM UP DUE
TO LINGERING SNOW COVER.
COULSTON

&&

.AVIATION...
UPDATED 1745Z.
A DISTURBANCE ALOFT MOVING ACROSS THE AREA WILL GENERATE MOUNTAIN
SNOW AND ISOLATED RAIN AND/OR SNOW SHOWERS OVER THE PLAINS.
PRECIPITATION SHOULD GRADUALLY END BY 00Z. SURFACE GRADIENT WILL
TIGHTEN WITH WINDS BECOMING GUSTY DURING THE AFTERNOON. WINDS WILL
INCREASE AGAIN AFTER 15Z. VFR CONDITIONS PREVAIL WITH MVFR
CONDITIONS IN THE VICINITY OF SHOWERS.

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  27  47  36  42 /  20   0  10  20
CTB  27  45  35  41 /  10   0  10  10
HLN  23  40  28  41 /  20  10  10  20
BZN  14  33  21  38 /  20  10  10  20
WEY   8  24  18  27 /  50  20  20  40
DLN  15  32  24  36 /  10  10  10  30
HVR  22  44  33  45 /  20   0   0  20
LWT  22  40  30  42 /  30   0  10  20

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH FROM FRIDAY AFTERNOON THROUGH SATURDAY MORNING
FOR MTZ009-048.

&&

WEATHER.GOV/GREATFALLS

Nearby

High Wind Watches in Montana, 2016Every high wind watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.